Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 21, 2014, 3:03 PM CDT for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2014, 3:03 PM CDT (20:03 UTC)
- Expired
- Aug 21, 2014, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Avoyelles Parish, LA, Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 72 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3865 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029
WUUS54 KLCH 212003
SVRLCH
LAC009-079-212030-
/O.NEW.KLCH.SV.W.0056.140821T2003Z-140821T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
303 PM CDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES PINEVILLE...
* UNTIL 330 PM CDT
* AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER PINEVILLE...MOVING
NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KOLIN...LIBUSE...ESLER REGIONAL AIRPORT...HOLLOWAY AND DEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3129 9211 3122 9240 3137 9249 3147 9228
3148 9223 3148 9221
TIME...MOT...LOC 2003Z 246DEG 16KT 3131 9235
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 12:50 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 21, 12:50 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1250 PM CDT THU AUG 21 2014 .AVIATION...AN AIRPORT WEATHER WARNING IS IN EFFECT FOR ARA AS SEVERAL TSTMS WILL BE MOVING OVER THE TERMINAL AND LIGHTNING WILL BE WITHIN 5 NM. TEMPO IFR TSTMS FOR ARA AND LFT AS RAINFALL RATES WILL LIMIT VISIBILITIES. ELSEWHERE ISOLATED AIRMASS TSTMS ARE MOVING INTO THE AEX VCNTY. BPT AND LCH ARE SOUTH OF THE SEABREEZE BOUNDARY AND LOOKS TO BE FREE AND CLEAR ON TSTMS...VFR. COULD BE MVFR IN LIGHT FOG TNITE INITALLY AT AEX AND LATER AT LCH. COVERAGE SHOULD BE TOO SPARSE FOR MENTION OF ANY TSTMS ON FRIDAY DUE TO RIDGING. SWEENEY && .PREV DISCUSSION... /ISSUED 300 AM CDT THU AUG 21 2014/ DISCUSSION... SFC ANALYSIS CONTINUES TO SHOW HIGH PRESSURE RIDGE ACROSS THE N GULF KEEPING A S FLOW ACROSS THE REGION. RADAR SHOWING NOCTURNAL SHRA ACROSS THE COASTAL WATERS HOLDING TOGETHER AS IT MOVES INLAND ACROSS S LA TOWARDS THE I-10 CORRIDOR. SEEM TO BE STUCK IN A PATTERN WITH JUST ENOUGH MOISTURE AND INSTABILITY ALOFT TO GENERATE ISO/SCT SHRA/TSRA...DESPITE BEING IN THE MIDDLE OF THE MID/UPPER RIDGE. THUS...WENT ABOVE GUIDANCE FOR POPS ONCE AGAIN...WITH THE BEST CHANCES ALONG AND NORTH OF THE I-10 CORRIDOR BY AFTERNOON HEATING MAXIMUM...WHICH SHOULD BE IN THE MID 90S ACROSS THIS REGION. PRECIP CHANCES WILL DIMINISH BY SUNSET. STILL EXPECTING PRECIP CHANCES TO DIMINISH BY FRI INTO THE WEEKEND AS HIGH PRESSURE IN THE MID/UPPER LEVELS BUILDS ACROSS THE SOUTHERN STATES. THUS...DIDN'T MAKE SIGNIFICANT CHANGES IF ANY TO THE EXTENDED FORECAST. THUS...MINIMAL PRECI CHANCES FRI-SUN...WITH LOWS IN THE MID/UPPER 70S...AND HIGHS IN THE MID 90S COMMON...WITH MID/UPPER 90S EXPECTED NORHT OF I-10. INCREASING MOISTURE FROM THE EASTERN GULF WILL INCREASE POPS ONCE AGAIN MON-WED...THUS DIDN'T MAKE MUCH CHANGES TO THE FORECAST GOING 20% MON & 30% TUE-WED. DML MARINE... HIGH PRESSURE RIDGING OVER THE GULF WATERS WILL MAINTAIN SOUTH TO SOUTHWEST WINDS 5-10 KTS THRU THE PERIOD. ISO SHRA/TSRA WILL CONTINUE THIS MORNING INTO THE AFTERNOON...WITH DIMINISHED CHANCES FOR FRI INTO THE WEEKEND AS HIGH PRESSURE ALOFT INHIBITS MOST CONVECTIVE DEVELOPMENT. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 94 78 94 76 94 / 50 10 20 10 10 KBPT 93 78 94 77 94 / 20 10 20 10 10 KAEX 96 75 97 74 97 / 30 10 20 10 10 KLFT 94 76 95 76 95 / 30 10 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSLAKECHARLES WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Aug 21, 3:08 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 308 AM CDT THU AUG 21 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-221100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 308 AM CDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN BY LATE MORNING INTO THE AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF HEAVY RAIN...FREQUENT LIGHTNING...AND GUSTY WINDS. OTHERWISE...HIGHS IN THE LOWER TO MID 90S WITH HEAT INDEX VALUES REACHING 100 TO 105 DEGREES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL BUILD THROUGH THE MID AND UPPER LEVELS BY FRIDAY INTO THE WEEKEND WHICH WILL INCREASE TEMPERATURES AND DECREASE PRECIPITATION CHANCES ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 21, 2:26 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CDT THU AUG 21 2014
LAZ033-045-212000-
ST. LANDRY LA-UPPER ST. MARTIN LA-
226 PM CDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 300 PM CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF ATCHAFALAYA NATIONAL WILDLIFE
REFUGE...MOVING NORTHEAST AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ATCHAFALAYA
NATIONAL WILDLIFE REFUGE AND KROTZ SPRINGS.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3035 9180 3045 9189 3056 9177 3053 9173
3050 9173 3050 9170 3045 9164 3043 9163
3040 9162
SWEENEYSpecial weather statement, Aug 21, 2:29 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 229 PM CDT THU AUG 21 2014 LAZ028-031-032-212000- RAPIDES LA-EVANGELINE LA-ALLEN LA- 229 PM CDT THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...EVANGELINE AND ALLEN PARISHES UNTIL 300 PM CDT... AT 226 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER ALLEN PARISH AIRPORT...MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...OAKDALE AND BEAVER. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3093 9263 3077 9249 3068 9269 3076 9277 SWEENEY
Special weather statement, Aug 21, 2:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
236 PM CDT THU AUG 21 2014
LAZ029-033-212000-
ST. LANDRY LA-AVOYELLES LA-
236 PM CDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND AVOYELLES PARISHES
UNTIL 300 PM CDT...
AT 234 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF SIMMESPORT...MOVING NORTHEAST AT
15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...SIMMESPORT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3101 9175 3098 9178 3098 9180 3089 9179
3085 9181 3084 9179 3083 9180 3078 9187
3083 9194 3114 9186
SWEENEYSpecial weather statement, Aug 21, 2:44 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
244 PM CDT THU AUG 21 2014
LAZ028-029-212015-
RAPIDES LA-AVOYELLES LA-
244 PM CDT THU AUG 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND AVOYELLES PARISHES
UNTIL 315 PM CDT...
AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF ALEXANDRIA...MOVING
NORTHEAST AT 25 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PINEVILLE...TIOGA...KINGSVILLE...PARADISE...BALL AND KOLIN.
THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3147 9218 3130 9208 3119 9245 3130 9251
3141 9242 3147 9228 3148 9223 3148 9219
SWEENEYSpecial weather statement, Aug 21, 2:47 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 247 PM CDT THU AUG 21 2014 LAZ033-212015- ST. LANDRY LA- 247 PM CDT THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 315 PM CDT... AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF LEBEAU...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEBEAU AND PALMETTO. THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3084 9196 3070 9177 3059 9206 3070 9214 SWEENEY
Special weather statement, Aug 21, 2:54 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 PM CDT THU AUG 21 2014 LAZ028-032-212030- RAPIDES LA-EVANGELINE LA- 254 PM CDT THU AUG 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES AND EVANGELINE PARISHES UNTIL 330 PM CDT... AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES WEST OF TURKEY CREEK...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GLENMORA... TURKEY CREEK...MCNARY AND FOREST HILL. THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3108 9252 3095 9231 3077 9249 3092 9262 SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:41 PM CDT | Special Weather Statement | LCH | Saint Martin | 34 min |
| Aug 21, 2:09 PM CDT | Special Weather Statement | LCH | St. Mary | 66 min |
| Aug 21, 2:26 PM CDT | Special Weather Statement | LCH | Saint Landry | 34 min |
| Aug 21, 2:29 PM CDT | Special Weather Statement | LCH | Evangeline | 31 min |
| Aug 21, 2:36 PM CDT | Special Weather Statement | LCH | Avoyelles | 24 min |
| Aug 21, 2:44 PM CDT | Special Weather Statement | LCH | Rapides | 31 min |
| Aug 21, 2:47 PM CDT | Special Weather Statement | LCH | Saint Landry | 28 min |
| Aug 21, 2:54 PM CDT | Special Weather Statement | LCH | Evangeline | 36 min |
| Aug 21, 3:18 PM CDT | Special Weather Statement | LCH | Rapides | 27 min |
| Aug 21, 3:36 PM CDT | Special Weather Statement | LCH | Rapides | 24 min |
| Aug 21, 3:55 PM CDT | Special Weather Statement | LCH | Rapides | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.